An algorithm for the equilibrium assignment problem with random link times

Yosef Sheffi, Warren Buckler Powell

Research output: Contribution to journalArticle

183 Scopus citations

Abstract

In this article we offer an equivalent minimization formulation for the traffic assignment problem when the link travel times are flow‐dependent random variables. The paper shows the equivalency between the first‐order conditions of this program and the stochastic equilibrium conditions as well as the uniqueness of the solution. The paper also describes an algorithmic approach to the solution of this program, including a proof of convergence. Finally, we conduct some limited numerical experiments on the rate of convergence of the algorithm and the merits of the stochastic equilibrium model, in general, as compared with deterministic approaches.

Original languageEnglish (US)
Pages (from-to)191-207
Number of pages17
JournalNetworks
Volume12
Issue number2
DOIs
StatePublished - Jan 1 1982

All Science Journal Classification (ASJC) codes

  • Software
  • Information Systems
  • Hardware and Architecture
  • Computer Networks and Communications

Fingerprint Dive into the research topics of 'An algorithm for the equilibrium assignment problem with random link times'. Together they form a unique fingerprint.

  • Cite this